Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

A property of the groups $ P\Gamma L(m,\,q)$, $ q\geq 5$


Author: Peter Lorimer
Journal: Proc. Amer. Math. Soc. 37 (1973), 393-396
MSC: Primary 20H15; Secondary 20B20, 50A15
MathSciNet review: 0313415
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is well known that the existence of a sharply doubly transitive set of permutations is equivalent to the existence of a projective plane. The natural representation of the group $ P\Gamma L(m,q),m \geqq 2$, is doubly transitive and it is proved here that this permutation group does not contain a sharply doubly transitive subset when $ q \geqq 5$.


References [Enhancements On Off] (What's this?)

  • [1] B. Huppert, Endliche Gruppen. I, Die Grundlehren der Mathematischen Wissenschaften, Band 134, Springer-Verlag, Berlin-New York, 1967 (German). MR 0224703

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20H15, 20B20, 50A15

Retrieve articles in all journals with MSC: 20H15, 20B20, 50A15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1973-0313415-0
Article copyright: © Copyright 1973 American Mathematical Society